On Regularity Results for Variational-Hemivariational Inequalities

  • Z. Naniewicz
  • P. D. Panagiotopoulos
Part of the International Society for Analysis, Applications and Computation book series (ISAA, volume 5)

Abstract

The aim of the present paper is to investigate the regularity of the nonlinear term which results from the nonconvex part of the energy in variational-hemivariational inequalities. This term expresses the virtual work of the nonmonotone multivalued stress-strain or reaction-displacement law which gives rise to the variational-hemivariational inequality under consideration.

Keywords

Multivalued Mapping Maximal Monotone Lower Semicontinuous Function Hemivariational Inequality Coercive Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Brézis, H., M. G. Crandall, A. Pazy. (1970). Perturbations of nonlinear maximal monotone sets in Banach spaces, Comm. Pure Appl. Math., Vol. 23, (pages 123–144 ).Google Scholar
  2. [2]
    Brézis, H. and F. E. Browder. (1982). Some Properties of Higher Order Sobolev Spaces, J. Math. Pures et Appl., Vol. 61, (pages 245–259 ).Google Scholar
  3. [3]
    Browder, F. E. and P. Hess. (1972). Nonlinear Mappings of Monotone Type in Banach Spaces, J. Funct. Anal., Vol. 11, (pages 251–294 ).Google Scholar
  4. [4]
    Clarke, F. H. (1983). Optimization and Nonsmooth Analysis, Wiley, New York.MATHGoogle Scholar
  5. [5]
    Ekeland, I. and R. Temam. (1976). Convex Analysis and Variational Problems, North Holland, Amsterdam and American Elsevier, New York.MATHGoogle Scholar
  6. [6]
    Hedberg, L I. (1978). Two Approximation Problems in Function Spaces, Ark. Mat., Vol. 16, (pages 51–81 ).Google Scholar
  7. [7]
    Kinderlehrer, D. and G. Stampacchia. (1980). An Introduction to Variational Inequalities and their Applications, Academic Press, New York, San Francisco.MATHGoogle Scholar
  8. [8]
    Motreanu, D. and Z. Naniewicz. (1996). Discontinuous Semilinear Problems in Vector–Valued Function Spaces, Differential and Integral Equations, Vol. 9, (pages 581–598 ).Google Scholar
  9. [9]
    Motreanu, D. and P. D. Panagiotopoulos. (1993). Hysteresis: The Eigen-value Problem for Hemivariational Inequalities. Models of Hysteresis (ed. by A. Visintin) Pitman Research Notes in Mathematics, Longman, Harlow.Google Scholar
  10. [10]
    Naniewicz, Z. (1992). On the Pseudo-Monotonicity of Generalized Gradients of Nonconvex Functions, Applicable Analysis, Vol. 47, (pages 151–172 ).Google Scholar
  11. [11]
    Naniewicz, Z. (1994). Hemivariational Inequality Approach to Constrained Problems for Star-Shaped Admissible Sets, J. Opt. Theory Appl., Vol. 83, (pages 97–112 ).Google Scholar
  12. [12]
    Naniewicz, Z. (1995). Hemivariational Inequalities with Functionals which are not Locally Lipschitz, Nonlin Anal., Vol. 25, (pages 1307–1320 ).Google Scholar
  13. [13]
    Naniewicz, Z. and P. D. Panagiotopoulos. (1995). Mathematical Theory of Hemivariational Inequalities and Applications, Marcel Dekker, Inc. New York.Google Scholar
  14. [14]
    Naniewicz, Z. (1995). On Variational Aspects of Some Nonconvex Nonsmooth Global Optimization Problem, Journal of Global Optimization, Vol. 6, (pages 383–400 ).Google Scholar
  15. [15]
    Naniewicz, Z. (1997). Hemivariational inequalities as necessary conditions for optimality for a class of nonsmooth nonconvex functionals, Nonlinear World, Vol. 4, (pages 117–133 ).Google Scholar
  16. [16]
    Panagiotopoulos, P. D. (1985). Inequality Problems in Mechanics and Applications. Convex and Nonconvex Energy Functions, Birkhäuser Verlag, Basel, Boston. ( Russian Translation MIR Publ., Moscow 1989 ).Google Scholar
  17. [17]
    Panagiotopoulos, P. D. (1991). Coercive and Semicoercive Hemivariational Inequalities, Nonlin. Anal., Vol. 16, (pages 209–231 ).Google Scholar
  18. [18]
    Panagiotopoulos, P. D. (1993). Hemivariational Inequalities. Applications in Mechanics and Engineering, Springer Verlag, Berlin.MATHCrossRefGoogle Scholar
  19. [19]
    Panagiotopoulos, P. D. (1988). Hemivariational Inequalities and their Applications, In: Topics in Nonsmooth Mechanics (ed. by J.J.Moreau, P. D. Panagiotopoulos and G. Strang) Birkhäuser Verlag, Boston.Google Scholar
  20. [20]
    Panagiotopoulos, P. D. (1988). Nonconvex Superpotentials and Hemivariational Inequalities. Quasidifferentiability in Mechanics, In: Nonsmooth Mechanics and Applications (ed. by J.J. Moreau and P.D. Panagiotopoulos) CISM Lect. Notes, Vol. 302, Springer Verlag, Wien, N.York.Google Scholar
  21. [21]
    Panagiotopoulos, P. D. and J. Haslinger. (1989). Optimal Control of Systems governed by Hemivariational Inequalities, In: Math. Models for Phase Change Problems, (ed. by J.F.Rodrigues), Vol. 88, Birkhäuser Verlag, Basel Boston ISNM.Google Scholar
  22. [22]
    Rauch, J. (1977). Discontinuous Semilinear Differential Equations and Multiple Valued Maps, Proc. Amer. Math. Soc., Vol. 64, (pages 277–282 ).Google Scholar
  23. [23]
    Webb, J. R. L. (1980). Boundary Value Problems for Strongly Nonlinear Elliptic Equations, The Journal of the London Math. Soc., Vol. 21, (pages 123–132 ).Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2000

Authors and Affiliations

  • Z. Naniewicz
    • 1
  • P. D. Panagiotopoulos
    • 2
  1. 1.Institute of Applied Mathematics and MechanicsWarsaw UniversityWarsawPoland
  2. 2.Department of Civil Engineering Institute of Steel StructuresAristotle University of ThessalonikiThessalonikiGreece

Personalised recommendations